Utility in Case-Based Decision Theory - Archive ouverte HAL Access content directly
Journal Articles Journal of Economic Theory Year : 2002

Utility in Case-Based Decision Theory

(1) , (1, 2) , (3)
1
2
3

Abstract

This paper provides two axiomatic derivations of a case-baseddecision rule. Each axiomatization shows that, if preference orders over available acts in various contexts satisfy certain consistency requirements, then these orders can be numerically represented by maximization of a similarity-weighted utility function. In each axiomatization, both the similarity function and the utility function are simultaneously derived from preferences, and the axiomatic derivation also suggests a way to elicit these theoretical concepts from in-principle observable preferences. The two axiomatizations differ in the type of decisions that they assume as data.

Dates and versions

hal-00752278 , version 1 (15-11-2012)

Identifiers

Cite

Itzhak Gilboa, David Schmeidler, Peter P. Wakker. Utility in Case-Based Decision Theory. Journal of Economic Theory, 2002, vol. 105, issue 2, pp. 483-502. ⟨10.1006/jeth.2001.2858⟩. ⟨hal-00752278⟩

Collections

HEC
193 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More